MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202397
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6) (zip code).
 
Event or Problem Description
It was reported that, during a hip arthroscopy and labral repair, the bioraptor anchor was pulled out after implantation.The procedure was completed with a s+n back up device.Non-significant delay and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).B5: updated.H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported is not anticipated as no patient injury has been alleged or further complications reported.It is unknown if the originally drilled bone hole was used for the backup anchor.Therefore, no further clinical/medical assessment is warranted.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that, during a hip arthroscopy and labral repair, the bioraptor anchor was pulled out after implantation.The surgical technique used in this procedure was: 2.9mm drill and drill guide, anchor inserted with mallet.The procedure was completed with a s+n back up device.Non-significant delay and no further complications were reported.

Brand Name
BIORAPTOR KNOTLESS SUTURE ANCHOR HIP
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12846216
Report Number1219602-2021-02545
Device Sequence Number4080941
Product Code MBI
UDI-Device Identifier03596010651280
UDI-Public03596010651280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model Number72202397
Device Catalogue Number72202397
Device Lot Number2072979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown